MAUDE Adverse Event Report: COVIDIEN EVERCROSS 035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN EVERCROSS 035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number AB35W05080135
Medical Device Problem Codes Deflation Problem (1149); Inflation Problem (1310); Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/11/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An evercross pta balloon catheter was prepped as per ifu with no issues noted for the treatment of a soft tissue lesion with little tortuosity, and calcification in the mid superficial femoral artery.% of lesion stenosis unknown.No embolic protection was used.The balloon was inflated with a syringe using contrast inflation fluid.Balloon was slightly resistant to inflation which was noticed when a pressure of 10 atm was applied.There was no resistance encountered when advancing the device and no excessive force was used.When the physician tried to deflate the balloon, it would not deflate at the lesion site, therefore making removal difficult.Physician removed 1-2 drops of contrast from the device using a 60 ml syringe.The balloon was incompletely deflated but was pulled back through the vessel.When it was forcibly pulled back into the sheath the balloon eventually emptied.
 
Additional Manufacturer Narrative
Device evaluation summary: the evercross 0.035 in otw pta dilatation catheter received for evaluation.The proximal balloon bond was examined under magnification.Fluid was noted within the inflation lumen, contrast crystals were noted within the balloon chamber, and the inflation lumen appear to be smaller than normal over the area of the multi-lumen grind.The balloon bond appears to step down at the multi-lumen grind.The length of the catheter was visual and tactile examined small kinks/witness marks were noted in catheter at 21 cm, 23 cm and 48 cm from the distal end of the manifold strain relief.A 10 cc water filled syringe was attached to the proximal hub luer lock and the guidewire lumen was flushed.Sanguine residue and sanguine tinted fluid was observed exiting the distal end of the dilatation catheter.The catheter was flushed until clear fluid was observed exiting the distal end of the catheter.A 0.035¿ guidewire was loaded with ease through the distal tip and out the proximal hub luer lock with ease.A 10 cc water filled syringe was attached to the inflation lumen luer lock on the y-manifold.A vacuum could be pulled and maintained.The syringe was pressurized no inflation of the balloon chamber was noted.A 20 cc water filled syringe with manometer was attached to the inflation lumen luer lock on the y-manifold and pressurized to 18 atm.No inflation of the balloon chamber was noted.The dilatation catheter was left inflated overnight.The next morning the dilatation catheter was still pressurized but the balloon chamber was not inflated.The pressurized dilatation catheter was placed in a sonication warm water bath (approximately 30 c) for approximately 2 hours.When the dilatation catheter was removed from the bath the pressure was near zero atm and the balloon chamber was inflated.The dilatation catheter was inflated to nominal pressure.The dilatation catheter was inflated to rated burst pressure.A vacuum was pulled but the balloon chamber would not deflate.To fully deflate the balloon took 8 minutes 33 seconds.The dilatation catheter was inflated with a 20 cc water filled syringe with manometer to nominal pressure and the inflation lumen pathway was examined.The proximal balloon bond still appears to be stepped down at the multi-lumen grind area of the catheter.A 6 mm x 60 mm evercross dilatation catheter was used for comparison.The inflation lumen pathway of the 5 mm x 8 mm over the multilumen grind area appears to be restricted when compared to an uninflated evercross dilatation catheter.Both catheters were inflated to nominal pressure (10 atm) and the inflation lumen pathway of the 5 mm x 8 mm over the multilumen grind area appears to be restricted.Additional information: the event was reported to be a straight forward short sfa occlusion treatment done via the aortic bifurcation.The balloon was very slow to inflate.The lesion had been dilated only a few weeks ago.The balloon was inflated for 2 minutes 30 seconds.A standard floppy guide wire was used during procedure.As the procedure was done over the bifurcation, after a good while the physician removed the guidewire to see if that would help but it didn't so they replaced the wire.The aortic bifurcation was very shallow and there were no signs of the balloon shaft kinking in this region.The lesion was then stented with a good radiographic result and no adverse outcome.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
EVERCROSS 035
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key6554296
Report Number2183870-2017-00202
Device Sequence Number628092
Product Code LIT
UDI-Device Identifier00821684061459
UDI-Public00821684061459
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K082579
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/04/2019
Device Catalogue NumberAB35W05080135
Device Lot NumberA223552
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/16/2017
Initial Date Received by Manufacturer 04/11/2017
Supplement Date Received by ManufacturerNot provided
05/24/2017
Initial Report FDA Received Date05/09/2017
Supplement Report FDA Received Date06/09/2017
09/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR